Hi. Levaquin could have upset the balance of flora in the gut. So, perhaps some good probiotics will help his gut get back to normal. Also, sometimes antibiotics can cause symptoms of IBS because of small intestinal bacterial overgrowth (SIBO). I believe they have a pretty simple breath test to determine whether a person is suffering from SIBO (I am not sure how accurate this breath test is).
Also, if his symptoms are bad (like a flare up with cramping, and very watery diarrhea), I'd recommend being tested for c-diff. C-diff infections can occur because the antibiotics upset the balance of flora in the gut, and c-diff overgrows in the gut. It is a serious infection, and IBDers are particularly susceptible to it. I think it helps to rule it out, just it case.
And if all of these don't pan out, perhaps trying an enteral diet, or just avoiding foods that give him problems, will help control the flare, and put him in remission. If this fails, a short course of steroids perhaps will kick the flare up, or maybe further immune suppression with imuran or 6-mp.
I hope your son gets to normal soon!
Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Canasa, Lialda, Remicade, VSL#3, Florastor
In Remission since June 2008
Stopped vancomycin for c-diff Jan 1 2009
C-diff free, until Sep 2, 2009
Fighting c-diff, I guess for life